MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRATOME XL; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION ULTRATOME XL; SNARE, FLEXIBLE
Model Number M00535920
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter address 1: (b)(6).Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultratome xl was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat stones performed on (b)(6) 2025.During the procedure, the physician preloaded an ultratome xl 30 mm cutting wire with a jagwire 0.035"/450 cm and inserted it through the working channel of the duodenoscope.Sphincterotomy was then performed using electrocautery via the erbe machine, applied through the cutting wire of the ultratome.However, approximately two minutes into the procedure, the cutting wire fractured, leading to discontinuation of its use.The procedure was completed with an alternative device there were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter's address is (b)(6); reported here as the initial reporter address exceeded the character limit for the designated field.Block h2 (correction): block b5 (describe event or problem) has been corrected.Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Block h11: investigation results the returned ultratome xl was analyzed, and a visual inspection found that the cutting wire was blackened, kinked and broken at 8 mm from the proximal pierce hole.Media analysis was performed based on the photo provided by the complainant, where was possible to observe the device in patient's anatomy with the cutting wire broken.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of cutting wire break was confirmed.The results of the analysis performed on the returned device found that the cutting wire was kinked and broken at 8 mm from the proximal pierce hole.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.The break in the cutting wire could have been generated if there was contact between the device and the scope during energization or if the device exceeded the maximum of voltage during procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wires integrity, causing premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can bend the cutting wire as observed in the product analysis.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultratome xl was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat stones performed on (b)(6) 2025.During the procedure, the physician preloaded an ultratome xl 30 mm cutting wire with a jagwire 0.035"/450 cm and inserted it through the working channel of the duodenoscope.Sphincterotomy was then performed using electrocautery via the erbe machine, applied through the cutting wire of the ultratome.However, approximately two minutes into the procedure, the cutting wire fractured, leading to discontinuation of its use.The procedure was completed with another ultratome xl.There were no patient complications reported as a result of this event.***correction noted on december 29, 2025*** it was reported that the anatomy location of the procedure is at the ampulla.A photo of the complaint device was provided and showed the device inside the patient with the cutting wire broken.

Brand Name
ULTRATOME XL
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23501465
Report Number3005099803-2025-05904
Device Sequence Number12989543
Product Code FDI
UDI-Device Identifier08714729103318
UDI-Public(01)08714729103318(17)260711(10)34415738
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K930022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2026
Device Model NumberM00535920
Device Catalogue NumberM00535920
Device Lot Number0034415738
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown